MAUDE Adverse Event Report: BOSTON SCIENTIFIC - CORK OCCLUDER¿; CATHETER, UROLOGICAL

BOSTON SCIENTIFIC - CORK OCCLUDER¿; CATHETER, UROLOGICAL
Model Number M0062201100
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an occluder occlusion balloon catheter was used during a percutaneous nephrolithotomy (pcnl) procedure performed on (b)(6) 2017.According to the complainant, during the procedure, the balloon came apart and had to be retrieved inside patient, though it is unknown how it was retrieved.At the conclusion of the procedure there was reported to be no harm to the patient.Attempts to obtain additional patient and procedure information have been unsuccessful.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Investigation results: visual evaluation of the complaint device found no defects noted on the balloon.However, the catheter shaft was broken at 64.5 cm from the distal tip of the balloon.Functional analysis could not be performed due to the condition of the device.Based on the condition of the returned device, the noted defects likely occurred due to anatomical or procedural factors which limited the performance of the balloon.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications.A search of the complaint database revealed that no other complaints exist for the specified lot.A labeling review was performed and from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
OCCLUDER¿
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - CORK
business and technology park
model farm road
cork
EI 
MDR Report Key6613153
Report Number3005099803-2017-01678
Device Sequence Number797128
Product Code KOD
UDI-Device Identifier08714729161691
UDI-Public(01)08714729161691(17)20180731(10)0020251270
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K841941
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberM0062201100
Device Catalogue Number220-110
Device Lot Number0020251270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/05/2017
Supplement Report FDA Received Date06/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;